Yesterday I had my phone interview with the director of health services at school. I didn't really feel the need to prepare beforehand because everyone has been telling me that all I need to be is honest with her; honest about how I've been doing lately, honest about how ready I feel to go back to college, honest about the things I've learned in treatment, etc. Based on how I assume these conversations go, I'd give ours a solid B+. I was honest and good-natured, told the truth about going off my meds and how reckless it was. I talked about all the things I'd been involved in outside of treatment for the past six months like part time work at Quaker meeting, summer camp job, and the Anthro class at Boston University. So I was awesome. The conversation would have gotten an A if it weren't for her dissentient and naysaying attitude.
Her two main concerns were that a) I'm still "symptomatic" and b) I showed "questionable judgement" in going off my medication so close to the start of school. When she mentioned the part about me still having symptoms of the ED (i.e. bingeing), it threw me for a loop because I never told her that so she must have read it in the report from Dr. Biteme. I explained very confidently that while I am still having binge episodes, I am able to delay urges now for up to FOUR HOURS before engaging in it, whereas before treatment I usually just gave in the moment I even thought about the word Nutella. She didn't seem comforted by this information very much. I guess a binge is still a binge no matter how long you put it off.
We went back and forth talking about the future and how I plan to continue outpatient treatment in New York but ultimately what she decided is that if I want to request a return to school she'll recommend me to the dean, but with "heavy reservations." I asked her what that meant and she said it means that if I want to go back I probably will be readmitted, but she wants me to strongly consider coming back in the spring instead.
Now I am conflicted and anxious to the point of total despair and I have no idea what to do.